Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online
Ask a Homeopath   »  

Sleeping excessively. Feeling groggy, dizzy. Xanax helps. Had a normal hearing test. Am I okay?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 851 Questions
I have a problem with sleeping. Sometimes I will sleep too much. Normally I need about 8 hours to sleep to function properly. Sometimes I will end up sleeping through the alarm and end up sleeping 9+ hours. When this happens I wake up feeling groggy which I think is normal. The problem occurs after the next night (2nd night) of sleep even if I sleep a normal amount of hours (8 or less). I wake up from that second day with a very dizzy/foggy feeling. It feels as though something inside my brain is not working properly. It feels as if the wiring is messed up or there is something wrong with the neurotransmitters. It lasts for about a week and nothing can take it away. I am completely unable to concentrate or study or do anything productive when this happens. The only thing that makes it a little bit better is taking xanax (0.5 mg) on a night which I have a prescription for but don't take too often (once or twice a week for anxiety on average). I have had a late sleeping schedule for the past few years. I usually sleep around 3 am and wake up around 11 am. I have had an mri done on my brain which came out normal. I also had a sleep study done which came out normal although I slept about 7 hours during the study and couldn't oversleep during it. I've seen an ENT and had a hearing test which came out normal as well. I don't usually oversleep but since I don't have to get up for work in the morning time it just happens sometimes and I am very frustrated as to what is wrong with me and what is going on inside my head that makes me so messed up for days related to one night of sleeping too much. I don't find anything on the internet or anyone who has my problem.
Posted Tue, 22 May 2012 in Alternative Medicine
Answered by Dr. Ratnesh Pandey 2 hours later
Thanks for writing in.
It was said afore that atleast 8 hours of sleep is required to wake up fresh and healthy. Having a proper schedule for sleeping is essential for a healthy lifestyle.
The following measures, collectively known as sleep hygiene, can help you sleep better:
a.     Fix a time for sleeping. Sleep by 9-10 pm and try and get up early
b.     Exercise for 30-45 minutes in a day.
c.     Avoid caffeine, exercise and any alcohol in the evenings
d.     Go to bed only when you are really sleepy. If you can’t sleep, don’t lie on your bed. Instead get up read a book or listen to some soothing music.

I would suggest that you take these homoeopathic medicines-NUX VOMICA-30, SAC LAC -30. Six pills 3 times daily would be the dose.
Take care
Dr.Ratnesh Pandey
Above answer was peer-reviewed by
Follow-up: Sleeping excessively. Feeling groggy, dizzy. Xanax helps. Had a normal hearing test. Am I okay? 8 hours later
Thank you for the answer and advice. I was wondering if you think coffea cruda-30 would be good to take before bedtime?
Answered by Dr. Ratnesh Pandey 39 hours later

Definitely coffea cruda is a very good sleep medicine. You can take it in 200 potency 1 hour before going to sleep. But along with this you will have to take the previously mentioned medicines too.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Homeopath

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor